If you facing issues with your symptoms and medication, then before deciding what drug should be prescribed and at what dose, you need a complete re-evaluation by a trained psychologist or a psychiatrist to understand your current mental/psychological/depression level.
Based on this evaluation, your psychiatrist can prescribe suitable medication. Once you start the medication, you may need dose adjustment before a drug and a dose suitable enough to manage your symptoms is reached.
Yes, Prozac, which is a SSRI can cause sleep disturbances. Also, sleep disturbances can be a part of depression. Usually, most doctors start Effexor XR at 75 mg/day and slowly build up to a higher once a day dose or to plain Effexor at a higher twice a day dose. Some doctors prefer to give 37.5mg/day as the initial dose and slowly build up. Effexor is a serotonin-norepinephrine reuptake inhibitor (SNRI), and since it was helping you, maybe you will do better on a higher dose or on a twice daily dose. So, yes, if required, your dose of Effexor can be increased. However, only your psychiatrist can take this decision, so please fix an appointment.
I sincerely hope you will find this information useful in your journey towards better health.
Hope you feel better soon! Good Luck and take care!
This is my second post here. I have just found that there is a direct link between SSRI drugs and lack of REM sleep. I cant get out of bed in the morning and am always not getting into REM sleep until like 6 or 7 am. I also cant fall asleep at night despite taking a sleeping pill. This article says that both the lack of REM sleep and difficulty falling asleep. So basically the drug that is treating my depression is ruining my sleep. Are there any drugs that you can take for depression that don't have this effect on sleep ?
In nz we have something called venlafaxine which is a good strong anti depressant which I would try. Otherwise there is something called mirtazapine which helps sleep and depression. You need a good psychiatrist!
Hey, I know this has nothing to do with any medication you are taking. The best thing I can recommend is just to exercise as much as you can. Try and keep yourself busy all the time. Try to help people as much as you can e.g chores etc. The most important thing is to build your confidence up. Sorry that I never answered anything to do with your medication. Just trying to help. Suicide doesn't end the chances of life getting any worse, it eliminates the possibility of it ever getting better.